MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A35HPV12080080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a fortrex balloon during treatment of a fibrous fistula in mid location of the patient¿s vessel.Slight tortuosity and no calcification were reported.No damage was noted to the packaging, nor were any issues experienced when removing the device from the packaging.The ifu was followed and the device was prepped without issue.A non-medtronic inflation device was used.The device was not passed through a previously deployed stent.No resistance was encountered when advancing the device.It was reported that a balloon burst occurred at an inflation pressure of 12atm.It is unknown how many prior inflations were applied to the device.The device was removed from the patient and the procedure was aborted.The burst did not cause any portion of the balloon to fragment.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: a single photograph of the device removed from the patient was received.The fortrex 0.035in otw pta balloon catheter was not received.No ancillary devices or cine images from the procedure were received for evaluation.The photograph is of the fortrex balloon catheter removed from the patient and support catheter.A small amount of the proximal balloon chamber cone remains proximal of the proximal radiopaque marker band.The balloon chamber material appears to be bunched up over the distal radiopaque marker band.The distal tip of the fortrex balloon catheter is present.The bunched-up balloon chamber material appears to have both radial and longitudinal tearing.Based on the photograph, all components are accounted for.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8109767
Report Number2183870-2018-00537
Device Sequence Number11328206
Product Code LIT
UDI-Device Identifier00763000106430
UDI-Public00763000106430
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2021
Device Catalogue NumberA35HPV12080080
Device Lot NumberA718620
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1